Alert archive / Texas / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 79, NWS Austin/San Antonio, TX

April 20, 2023Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2023, 10:08 PM CDT for Fayette County, Texas. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2023, 10:08 PM CDT (03:08 UTC)
Expired
Apr 20, 2023, 10:45 PM CDT
In force
37 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 113 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 10:20 PM CDTHAIL 22 S La Grange, TXLARGEST HAILSTONE OBSERVED MEASURED 2.00 INCHES IN DIAMETER WITH MOST BEING SMALLER. DENTS OBSERVED TO VEHICLES.
Apr 20, 10:25 PM CDTHAIL 1.5La Grange, TXPING PONG BALL SIZE IN LA GRANGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 8:18 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 3.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2023-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1619 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2023-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1619 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

347 
WUUS54 KEWX 210308
SVREWX
TXC149-210345-
/O.NEW.KEWX.SV.W.0079.230421T0308Z-230421T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1008 PM CDT Thu Apr 20 2023

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Central Fayette County in south central Texas...

* Until 1045 PM CDT.

* At 1008 PM CDT, a severe thunderstorm was located near La Grange,
  moving east at 25 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  La Grange, Fayetteville, Rabbs Prairie, Swiss Alp, Ellinger, Plum,
  Dubina, Rutersville, Ammannsville, O'Quinn, Mullins Prairie and
  Holman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!

Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2979 9672 2971 9680 2982 9704 3001 9695
      2991 9662
TIME...MOT...LOC 0308Z 291DEG 21KT 2989 9692 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRADY
2 follow-up statements
785 
WWUS54 KEWX 210322
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1022 PM CDT Thu Apr 20 2023

TXC149-210345-
/O.CON.KEWX.SV.W.0079.000000T0000Z-230421T0345Z/
Fayette TX-
1022 PM CDT Thu Apr 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN FAYETTE COUNTY...

At 1022 PM CDT, a severe thunderstorm was located near La Grange,
moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Grange, Fayetteville, Ellinger, Rutersville, Ammannsville, Mullins
Prairie and Holman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2981 9694 2999 9688 2991 9662 2979 9672
      2972 9679
TIME...MOT...LOC 0322Z 291DEG 21KT 2986 9683 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRADY
286 
WWUS54 KEWX 210331
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1031 PM CDT Thu Apr 20 2023

TXC149-210345-
/O.CON.KEWX.SV.W.0079.000000T0000Z-230421T0345Z/
Fayette TX-
1031 PM CDT Thu Apr 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN FAYETTE COUNTY...

At 1031 PM CDT, a severe thunderstorm was located 7 miles southeast
of La Grange, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fayetteville, Ellinger, Mullins Prairie and Holman. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 2982 9688 2993 9683 2991 9662 2979 9672
      2974 9677
TIME...MOT...LOC 0331Z 290DEG 20KT 2985 9679 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

BRADY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 8:31 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Apr 20, 8:31 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
831 PM CDT Thu Apr 20 2023

...New UPDATE...

.UPDATE...
Issued at 825 PM CDT Thu Apr 20 2023

We have replaced one Severe Thunderstorm Watch with a new one for
Gonzales, Fayette, Karnes, De Witt, and Lavaca Counties that will go
until 2 AM. The earlier Watch remains in effect elsewhere until 10
PM. Storms will linger a little longer over the southeast.

&&

.SHORT TERM...
(Tonight through Friday night)
Issued at 1242 PM CDT Thu Apr 20 2023

Mostly cloudy skies and southerly winds prevail across the area
early this afternoon. Temperatures are in the lower 80s across most
locations with some shower activity noted near Bexar County and east
of the I35 corridor. Aircraft soundings from AUS show a decent cap
that remains near 725 mb and this is likely preventing deep updrafts
from occurring. However, the HRRR continues to want to strengthen
this activity later today which likely points to the cap either
eroding or surface temperatures warming beyond the point where the
cap matters. The storm environment is unstable this afternoon with
CAPE values approaching 3000 J/kg. Effective bulk shear is near 30
knots which would support some severe threat if deep convection
becomes established. The main threats this afternoon would be hail
and damaging winds as helicity values are low.

The attention after the afternoon activity then focuses on a
potential line of showers and storms along a boundary to our
northwest. Morning high-res guidance shows this activity moving
through the CWA late this afternoon through the evening hours from
northwest to southeast. Guidance has shown a bit higher coverage of
activity to the west and the latest Day 1 Outlook from SPC accounts
for this with the slight risk now almost to the Rio Grande. Large
hail and damaging winds will continue to be the main risks for
severe convection. Low-level winds pick up slightly this evening,
and while we can't completely rule out a tornado or two, overall
chances are low. Rainfall amounts for most locations will average
below an inch, but some spots may pick up 1-3 inches with isolated
higher amounts. This could lead to a localized minor flooding threat
from the heavier totals.

Most of the shower and thunderstorm activity will push east of the
area by 1 AM. Lows tonight will be in the 60s. There could be a few
residual showers or storms in the east tomorrow morning, but
otherwise, a dry Friday is expected with highs ranging from the
lower 80s in the northeast to the lower 90s in the southwest. Mostly
clear skies and lows in the 50s to lower 60s returns Friday night.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 1242 PM CDT Thu Apr 20 2023

Synopsis: Behind Friday's departed cold front, predominantly west to
northwest flow will prevail in the mid and upper levels through the
majority of the period. Conditions will remain unsettled, with
mentionable precipitation probabilities and shower/storm mentions
remaining in the forecast through the middle portions of next week.
While each day won't feature severe thunderstorm potential, an
isolated strong to severe storm can't be ruled out from San Antonio
and points westward on Saturday. Largely southerly to southeasterly
925-850 mb flow will prevail Sunday and Monday, bringing plenty of
Gulf moisture northward atop of a cooler boundary layer under the
influence of easterly winds. This will help to drive additional
precipitation chances through the beginning of next week. An upper
disturbance is forecast to eject from the central Rocky Mountains on
Tuesday, encouraging surface cyclogenesis to our north in the Texas
Panhandle/Red River vicinity. This will place the majority of South-
Central Texas to the east of a sharpening dryline. The combination
of the advancing dryline and favorable forcing aloft could support
more vigorous thunderstorm development during this portion of the
period. While still six days out, it's possible that some of this
activity could become strong to severe.

Saturday: Winds will be quick to turn southeasterly behind the
Friday cold front, bringing moisture and attendant instability
quickly back into portions of the area. Guidance continues to
suggest that the greatest instability will pool over our
southwestern zones, where as much as 1000-1500 J/kg of CAPE could
materialize in the mixed layer. The combination of said instability
and sufficient shear aloft could support some better-organized
convection during the afternoon hours. It's possible that some of
said activity could reach marginally severe levels, with large hail
and damaging winds being the primary concerns. The Storm Prediction
Center thus continues to include the majority of the southern
Edwards Plateau, Rio Grande Plains, and portions of western Hill
Country (including the city of San Antonio) in a marginal (level
1/5) risk for severe weather in its day three convective outlook.

Sunday Through Monday: Thanks to continued low level moistening, and
the jet stream in place overhead, shower activity will continue.
Whether thunderstorms mix in with the showers remains uncertain. The
global ensembles disagree regarding the amount of instability
available for storms on each afternoon, with GEFS members coming in
considerably more aggressive than their ECMWF counterparts. Trends
regarding instability will need to be monitored in the coming
forecast cycles, as ample deep layer wind shear would support some
potential for stronger thunderstorms during this portion of the
period. As things currently stand, predominantly rain showers and
isolated non-severe thunderstorms are expected through this portion
of the period.

Tuesday: More robust thunderstorm activity is possible along and
east of an advancing surface dryline during the afternoon hours,
particularly as the shortwave discussed in the synopsis begins to
eject into the Southern Plains. The combination of lift provided by
the dryline/approaching wave, ample instability, and sufficient bulk
shear would likely support some strong to severe storm potential,
particularly if the best forcing arrives during peak heating. Given
uncertainties regarding said timing, it's much too early to offer
any specifics regarding potential hazards. SPC has introduced a 15%
risk area for severe thunderstorms across most of South-Central
Texas in light of this potential.

Remainder Of The Period: Isolated storms could persist across the
far northeast on Wednesday, but it appears a drying trend will begin
to establish itself by late next week/the conclusion of the long
term period.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Thu Apr 20 2023

Greatest aviation concerns will be with strong to severe convection
across the region from this evening into the early overnight hour. A
severe storm is approaching KSAT from the west and a line of storms
are congealing across the Hill Country and will approach the I-35
corridor, including KAUS, KSAT and KSSF later tonight. Storms will
remain capable of hail, strong winds, heavy rain and frequent cloud-
to-ground lightning. Storms will likely lead to lowered visibility
and ceilings as well into the IFR to MVFR range. Highlighted a tempo
group for when the heaviest storms are expected to impact the TAF
sites. As storms have moved out of the area, winds will turn out of
the north with moderate to breezy winds following in wake of the
boundary. Additionally, expect for ceilings at the I-35 TAF sites to
lower through the overnight into early Friday morning to the MVFR
to VFR range. Conditions will improve to VFR into Thursday afternoon
with clearing skies.

KDRT will remain VFR through most of the night with all the storms
remaining farther to the east. MVFR ceilings develop late overnight
into Friday morning before conditions return to VFR into Monday
afternoon with clearing skies.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              65  82  54  80 /  80  20   0  10
Austin Bergstrom Intl Airport  64  81  53  78 /  70  20   0  10
New Braunfels Muni Airport     67  84  55  81 /  70  10   0  10
Burnet Muni Airport            62  79  52  78 /  80  10   0  10
Del Rio Intl Airport           69  91  61  89 /  10   0   0  10
Georgetown Muni Airport        63  79  52  77 /  90  20   0  10
Hondo Muni Airport             67  86  56  81 /  40  10   0  10
San Marcos Muni Airport        66  82  54  79 /  70  10   0  10
La Grange - Fayette Regional   67  79  53  78 /  70  20   0   0
San Antonio Intl Airport       67  84  57  80 /  70  10   0  10
Stinson Muni Airport           69  86  58  82 /  60  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...05
Long-Term...29
Aviation...Brady
Hazardous weather outlook, Apr 20, 2:32 PM CDT, 7 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
232 PM CDT Thu Apr 20 2023

TXZ171>173-183>194-202>209-217>225-228-211945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
232 PM CDT Thu Apr 20 2023

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Severe thunderstorms are possible across all of south central
Texas this afternoon and evening, especially from the Hill Country
eastward through the Interstate 35 corridor and across the
coastal plains. While large hail and damaging winds gusts are
favored, a tornado can't be ruled out.

A Severe Thunderstorm Watch is in effect for most of the area
through 10 PM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Elevated fire weather conditions are possible Friday afternoon
across the southern Edwards Plateau and Rio Grande Plains due to
gusty north winds and low humidity.

A few strong storms remain possible across the Rio Grande plains
and southern Edwards Plateau Saturday afternoon. Large hail is the
primary severe weather concern at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, Apr 20, 9:02 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HEAVY RAIN       3 SSW JOLLYVILLE        30.41N 97.77W
04/20/2023  M3.78 INCH       TRAVIS             TX   CO-OP OBSERVER

            MEASURED FROM 718-850 PM CDT.

&&

JR
Local storm report, Apr 20, 9:04 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HAIL             2 SSE CASTLE HILLS      29.50N 98.51W
04/20/2023  E1.00 INCH       BEXAR              TX   PUBLIC

            PICTURE OF QUARTER SIZE HAIL RELAYED VIA
            FACEBOOK.

&&

BG
Local storm report, Apr 20, 9:08 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
908 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             2 ESE HELOTES           29.56N 98.65W
04/20/2023  E1.00 INCH       BEXAR              TX   PUBLIC

            FACEBOOK REPORT OF ESTIMATED QUARTER SIZE
            HAIL WITH A FEW A BIT LARGER.

&&

BG
Local storm report, Apr 20, 9:11 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT THU APR 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             1 ESE LEON VALLEY       29.49N 98.60W
04/20/2023  E1.00 INCH       BEXAR              TX   PUBLIC

            FACEBOOK REPORT OF ESTIMATED QUARTER SIZE
            HAIL.

&&

BG
Special weather statement, Apr 20, 9:22 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
922 PM CDT Thu Apr 20 2023

TXZ186-188>190-206-210300-
Comal TX-Blanco TX-Gillespie TX-Kerr TX-Kendall TX-
922 PM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of east central Kerr,
southwestern Blanco, southern Gillespie and northern Kendall Counties
through 1000 PM CDT...

At 921 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tivydale to near Sisterdale. Movement was
east at 35 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fredericksburg, Comfort, Blanco, Stonewall, Flugrath, Luckenbach,
Cain City, Tivydale, Old Tunnel State Park, Rocky Hill, LBJ State
Park, Bankersmith, Sisterdale, Cypress Creek, Hye, Twin Sisters,
Blumenthal, Albert, Grapetown and Kendalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.

&&

LAT...LON 3008 9828 3004 9830 2998 9821 2996 9892
      3025 9930 3041 9884
TIME...MOT...LOC 0221Z 266DEG 32KT 3022 9913 3004 9875

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

GALE
Special weather statement, Apr 20, 9:43 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
943 PM CDT Thu Apr 20 2023

TXZ184>186-210330-
Kerr TX-Edwards TX-Real TX-
943 PM CDT Thu Apr 20 2023

...Strong thunderstorms will impact portions of northwestern Kerr,
northeastern Edwards and northern Real Counties through 1030 PM
CDT...

At 943 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles north of Rocksprings to near Kerr
Wildlife Management Area. Movement was east at 10 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hunt, Mountain Home, Kerr Wildlife Management Area, Us-
83 Near The Kerr-Kimble County Line, I-10 Near The Kimble-
Kerr County Line, The Intersection Of I-10 And Us 290, Us-
377 Near The Kimble-
Edwards County Line and Devil's Sinkhole State Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central Texas.

&&

LAT...LON 3029 9931 2999 9930 2998 9993 3013 10039
      3029 10029
TIME...MOT...LOC 0243Z 273DEG 10KT 3020 10028 3013 9944

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

GALE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 7:00 PM CDTFlash Flood Warning Considerable damage threatEWXBexar3 hr
Apr 20, 7:11 PM CDTSpecial Weather StatementEWXLlano49 min
Apr 20, 7:12 PM CDTAreal Flood AdvisoryEWXGillespie32 min
Apr 20, 7:17 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBexar28 min
Apr 20, 7:20 PM CDTSpecial Weather StatementEWXLee, Travis40 min
Apr 20, 7:40 PM CDTAreal Flood AdvisoryEWXTravis, Williamson12 min
Apr 20, 7:40 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson30 min
Apr 20, 7:44 PM CDTFlash Flood Warning Considerable damage threatEWXGillespie3 hr
Apr 20, 7:51 PM CDTSpecial Weather StatementEWXBlanco, Gillespie39 min
Apr 20, 7:52 PM CDTFlash Flood Warning Considerable damage threatEWXTravis, Williamson3 hr
Apr 20, 7:52 PM CDTSpecial Weather StatementEWXLee53 min
Apr 20, 8:03 PM CDTSevere Thunderstorm WarningEWXGillespie57 min
Apr 20, 8:07 PM CDTSevere Thunderstorm WarningEWXBastrop, Travis, Williamson26 min
Apr 20, 8:36 PM CDTSevere Thunderstorm WarningEWXGillespie, Kerr37 min
Apr 20, 8:40 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee52 min
Apr 20, 8:44 PM CDTSpecial Weather StatementEWXBexar46 min
Apr 20, 8:49 PM CDTAreal Flood AdvisoryEWXBastrop, Lee3 hr
Apr 20, 9:01 PM CDTSpecial Weather StatementEWXFayette44 min
Apr 20, 9:09 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette66 min
Apr 20, 9:17 PM CDTTornado WarningEWXBastrop, Fayette28 min
Apr 20, 9:22 PM CDTSpecial Weather StatementEWXGillespie38 min
Apr 20, 9:33 PM CDTAreal Flood AdvisoryEWXGillespie, Kendall, Kerr3 hr
Apr 20, 9:43 PM CDTSpecial Weather StatementEWXKerr47 min
Apr 20, 9:55 PM CDTSevere Thunderstorm WarningEWXBandera, Edwards, Kerr, Real65 min
Apr 20, 10:13 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette3 hr
Apr 20, 10:16 PM CDTSevere Thunderstorm WarningEWXEdwards, Real44 min
Apr 20, 10:19 PM CDTSpecial Weather StatementEWXHays, Kendall41 min
Apr 20, 10:26 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Hays, Kendall64 min
Apr 20, 10:42 PM CDTTornado WarningEWXComal, Hays33 min
Apr 20, 10:43 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Hays, Kendall3 hr
Apr 20, 10:55 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXCaldwell, Comal, Guadalupe, Hays, Travis65 min
Apr 20, 10:56 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Kerr, Real49 min
Apr 20, 10:59 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr32 min
Apr 20, 11:29 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Kendall, Medina4 hr
Apr 20, 11:39 PM CDTSpecial Weather StatementEWXTravis51 min
Apr 20, 11:41 PM CDTSevere Thunderstorm Warning Considerable damage threatEWXBandera, Medina, Real, Uvalde27 min
Apr 20, 11:43 PM CDTSevere Thunderstorm WarningEWXCaldwell, Gonzales, Guadalupe, Hays62 min
Apr 20, 11:52 PM CDTFlash Flood Warning Considerable damage threatEWXBandera, Bexar, Comal, Kendall, Medina4 hr
Apr 20, 11:52 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Medina53 min
Apr 20, 11:57 PM CDTAreal Flood AdvisoryEWXComal, Guadalupe, Hays3 hr
Apr 21, 12:09 AM CDTFlash Flood Warning Considerable damage threatEWXBexar, Medina4 hr
Apr 21, 12:21 AM CDTSpecial Weather StatementEWXGuadalupe39 min
Apr 21, 12:26 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina64 min
Apr 21, 12:37 AM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson53 min
Apr 21, 12:43 AM CDTSevere Thunderstorm Warning Considerable damage threatEWXCaldwell, DeWitt, Gonzales, Lavaca62 min
Apr 21, 12:46 AM CDTAreal Flood AdvisoryEWXCaldwell, Gonzales, Guadalupe3 hr
Apr 21, 1:24 AM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Karnes, Wilson66 min
Apr 21, 1:39 AM CDTAreal Flood AdvisoryEWXGonzales3 hr
Apr 21, 1:40 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca65 min
Apr 21, 1:44 AM CDTSpecial Weather StatementEWXFayette46 min
Apr 21, 2:06 AM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Apr 21, 2:17 AM CDTAreal Flood AdvisoryEWXFayette3 hr
Apr 21, 2:21 AM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Karnes, Wilson54 min
Apr 21, 2:41 AM CDTSevere Thunderstorm WarningEWXDeWitt, Lavaca22 min

Nearby

Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.